Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 120, NWS Austin/San Antonio, TX

April 29, 2007Maverick County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2007, 1:47 AM CDT for Maverick County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2007, 1:47 AM CDT (06:47 UTC)
Expired
Apr 29, 2007, 2:45 AM CDT
In force
58 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 71 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 2:20 AM CDTHAIL 1.755 Se Eagle Pass, TX1.75 INCH HAIL AND HIGH WINDS AT ROSITA VALLEY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 290647
SVREWX
TXC323-290745-
/O.NEW.KEWX.SV.W.0120.070429T0647Z-070429T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
147 AM CDT SUN APR 29 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...EL INDIO...EAGLE PASS...

* UNTIL 245 AM CDT

* AT 144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF EL INDIO...AND MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAGLE PASS BY 215 AM CDT...

LAT...LON 2835 10040 2839 10020 2906 10015 2904 10061

$$
3 follow-up statements
000 
WWUS54 KEWX 290659
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
159 AM CDT SUN APR 29 2007

TXC323-290745-
/O.CON.KEWX.SV.W.0120.000000T0000Z-070429T0745Z/
MAVERICK TX-
159 AM CDT SUN APR 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR MAVERICK COUNTY...

AT 154 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EL INDIO...MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAGLE PASS NEAR 220 AM CDT...

LAT...LON 2835 10040 2839 10020 2906 10015 2904 10061

$$
000 
WWUS54 KEWX 290729
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 AM CDT SUN APR 29 2007

TXC323-290745-
/O.CON.KEWX.SV.W.0120.000000T0000Z-070429T0745Z/
MAVERICK TX-
228 AM CDT SUN APR 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR MAVERICK COUNTY...

AT 223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 9 MILES EAST OF EAGLE PASS...MOVING NORTH AT 35 MPH. THE 
MAVERICK COUNTY SHERIFFS DEPARTMENT REPORTED THAT THIS STORM 
PRODUCED GOLFBALL-SIZED HAIL AT ROSITA VALLEY...ABOUT 5 MILES 
SOUTHEAST OF EAGLE PASS AT 2:20 AM CDT.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL MAVERICK COUNTY AT 240 AM CDT

LAT...LON 2835 10040 2839 10020 2906 10015 2904 10061

$$
000 
WWUS54 KEWX 290742
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 AM CDT SUN APR 29 2007

TXC323-290745-
/O.CON.KEWX.SV.W.0120.000000T0000Z-070429T0745Z/
MAVERICK TX-
242 AM CDT SUN APR 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR MAVERICK COUNTY WILL EXPIRE 
AT 245 AM CDT...

AT 238 AM CDT...THE THUNDERSTORM THAT HAD PRODUCED GOLFBALL-SIZED 
HAIL SOUTHEAST OF EAGLE PASS EARLIER WAS NOW LOCATED 14 MILES 
NORTHEAST OF EAGLE PASS...AND MOVING NORTH AT 35 MPH. THE STORM HAD 
WEAKENED AND NO LONGER APPEARED TO BE SEVERE. THE WARNING WILL BE 
ALLOWED TO EXPIRE AT 245 AM CDT.

LAT...LON 2835 10040 2839 10020 2906 10015 2904 10061

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:28 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 29, 12:28 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 AM CDT SUN APR 29 2007

.AVIATION...
SOUTHEASTERRLY BOUNDARY LAYER WINDS ALREADY DEVELOPING MVFR CIGS
ACROSS AREA...WITH CIGS LOWERING TO IFR AND VSBYS TO MVFR AFT 10Z.
CONDITIONS IMPROVING AGAIN AFT 13Z TO MVFR AND BY 18Z TO VFR. UPPER
LOW OVER NORTHERN MEXICO WILL TRACK EASTWARD THIS AFTN...TRIGGERING
SCATTERED TSRA THAT WILL BECOME NUMEROUS LATER TONIGHT. STORMS
WILL BE MOST NUMEROUS ALONG THE RIO GRANDE.

&&

.PREV DISCUSSION... /ISSUED 903 PM CDT SAT APR 28 2007/

UPDATE...
AREA NATIONAL WEATHER SERVICE RADARS SHOW A BAND OF LIGHT SHOWERS
AND SPRINKLES HEADED ACROSS THE SAN ANTONIO AREA WHILE SPRINKLES
PERSIST WEST OF THE RIO GRANDE AHEAD OF MCS MOVING ACROSS THE BIG
BEND AREA. HAVE REMOVED POPS EXCEPT FOR A SLIGHT CHANCE FOR THE
SAN ANTONIO AREA THIS EVENING AND ALONG THE RIO GRANDE TONIGHT.
OTHERWISE, ONGOING FORECAST GENERALLY ON TRACK WITH ONLY UPDATES
TO THE SENSIBLE WEATHER GRIDS TONIGHT INTO EARLY SUNDAY.

PREV DISCUSSION... /ISSUED 338 PM CDT SAT APR 28 2007/

DISCUSSION...
THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS
CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS FORECAST
TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO BRING A
GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS. SHOWERS THAT
FORMED OVER THE COASTAL PLAINS THIS AFTERNOON MAY MOVE NORTH TO
THE SOUTHERN PART OF SOUTH CENTRAL TEXAS FOR THE LATE AFTERNOON
AND EARLY EVENING. ON SUNDAY TO THE EARLY PART OF NEXT WEEK...WILL
CONTINUE WITH INCREASING RAIN CHANCES LATE SUNDAY AND SUNDAY
NIGHT TO MONDAY...AS THE LOW TO THE WEST SLOWLY LIFTS OUT TO THE
NORTHEAST. SOME OF THE RAIN SUNDAY NIGHT TO MONDAY MORNING COULD
BECOME HEAVY AT TIMES...IF SHOWERS DEVELOP INTO MESO SCALE HEAVY
RAIN SYSTEMS. FORECASTS TAKE THE 500 HPA LOW NORTH OF AREA MONDAY
NIGHT AND TUESDAY...AND SHOW FINAL WAVE OF POTENTIAL RAIN MAKING
PROCESSES WITH WEAK 700 TO 300 HPA TROF OVER AREA TUESDAY MORNING.
AS THE LOW LIFTS MORE TO THE NORTHEAST...RAIN CHANCES MAY SLOWLY
DECREASE FROM THE WEST TUESDAY AFTERNOON AND EVENING.

FOR WEDNESDAY...FORECASTS SHOW SHORT LIVED AND FRAGILE RIDGE
ALOFT OVER THE AREA. SHOWED SLIGHT CHANCE OF SHOWERS OVER THE
SE PART OF THE AREA WEDNESDAY...WHERE SOME RAIN MAY FORM. IN WAKE
OF THE SHORT LIVED RIDGE ALOFT...ANOTHER WEATHER SYSTEM COMES IN
FROM THE WEST ON THURSDAY...BRINGING A CHANCE OF SHOWERS TO SOUTH
CENTRAL TEXAS AGAIN FOR LATE WED NIGHT AND THURSDAY TO THURSDAY
NIGHT. AS THIS FASTER PACED SYSTEM MOVES OFF TO THE EAST
FRIDAY...DECREASING RAIN CHANCES SHOW UP AGAIN. SOMETIME NEXT
WEEKEND INCREASING MOISTURE IS FORECAST...IN ADVANCE OF A BIGGER
SCALE SPRING STORM SYSTEM THAT COULD SET UP A RAINY PATTERN WITH
SHOWERS AND THUNDERSTORMS SOMEWHERE IN A WINDOW FROM MAY 6TH OR
7TH TO MAY 9TH.

CLIMATE...
THROUGH APRIL 27TH...THE AVERAGE APRIL TEMPERATURE WAS COOLER
THAN THE AVERAGE FOR THE ENTIRE MONTH OF MARCH...SOMETHING
THAT DOES NOT HAPPEN VERY OFTEN. THRU THE 27TH...APRIL 2007
WAS THE 3RD COOLEST AT SAN ANTONIO...THE 8TH COOLEST AT
DEL RIO...THE COOLEST AT AUSTIN BERGSTROM...AND THE 13TH
COOLEST AT AUSTIN MABRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  84  65  77  67 /  -   20  30  60  60
AUSTIN BERGSTROM INTL AIRPORT  62  83  63  77  67 /  -   20  30  60  60
DEL RIO INTL AIRPORT           68  82  68  84  68 /  20  50  70  50  30
SAN ANTONIO INTL AIRPORT       67  82  66  78  67 /  20  20  40  60  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/13
Hazardous weather outlook, Apr 28, 6:02 AM CDT, 19 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 AM CDT SAT APR 28 2007

TXZ171>173-183>194-202>209-217>225-228-291115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
602 AM CDT SAT APR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTH TEXAS SUNDAY...
DEVELOPING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY
NIGHT. THE STORMS WILL CONTINUE THROUGH MONDAY AND MONDAY NIGHT
INTO TUESDAY BEFORE DIMINISHING AND BECOMING ONLY ISOLATED STORMS
TUESDAY NIGHT THROUGH WEDNESDAY. HEAVY RAINFALL IS POSSIBLE IN THE
STORMS ALONG WITH FLASH FLOODING FROM SUNDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:35 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more43 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.